Alert archive / Oklahoma / Special Weather Statements in 2009

Special Weather Statement, NWS Tulsa, OK

July 25, 2009LeFlore County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 25, 2009, 5:21 PM CDT for LeFlore County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2009, 5:21 PM CDT (22:21 UTC)
Expired
Jul 25, 2009, 5:45 PM CDT
In force
24 min
Issued by
NWS Tulsa, OK

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 68 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2009-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2009-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-399 J/kg
Mixed-layer LCL
1924 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 252221
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT SAT JUL 25 2009

OKZ076-252245-
LE FLORE OK-
521 PM CDT SAT JUL 25 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL LE FLORE

AT 521 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LE
FLORE COUNTY BETWEEN HODGEN AND WHITESBORO...MOVING SOUTHEAST AT 20 
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...WITH 
THE STRONG WINDS EXTENDING BEYOND THE AREA OF HEAVIEST RAINS.

LAT...LON 3477 9459 3464 9469 3472 9484 3484 9477
TIME...MOT...LOC 2221Z 313DEG 18KT 3473 9472

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 25, 2:51 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 25, 2:51 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
251 PM CDT SAT JUL 25 2009

.DISCUSSION...
PERSISTENT BAND OF WEAK CONVECTION THAT REMAINED TO OUR N THIS
MORNING HAS FINALLY BEGUN TO SAG SWD...AND CURRENTLY STRETCHES FROM
CNTRL KS INTO FAR NERN OK. SEVERAL WIND SHIFT LINES/DIFFERENTIAL
HEATING BOUNDARIES NOTED IN SFC OBS/REFLECTIVITY DATA ACROSS NE
OK...AND THIS COULD EVENTUALLY FOCUS SOME SCATTERED CONVECTION
THROUGH THE REMAINDER OF THE DAY. A FEW STRONG/SEVERE STORMS ARENT
OUT OF THE QUESTION GIVEN THE STRONG HEATING/INSTABILITY. WILL OPT
FOR A LAST LOOK AT THE RADAR BEFORE DECIDING ON FINAL EVENING POPS.

SURFACE BOUNDARY SHOULD SHIFT S INTO SERN OK ON SUNDAY...AND
EVENTUALLY BECOME QUASI-STATIONARY ACROSS THIS REGION INTO EARLY
NEXT WEEK. WITH CONTINUED NWLY FLOW AND PRESENCE OF THE
BOUNDARY...WILL FOCUS HIGHER POPS SUNDAY THROUGH MONDAY NIGHT ACROSS
THIS AREA. NAM/ECMWF SUGGEST SOME SIGNIFICANT RAINS...ESPECIALLY
MONDAY NIGHT...AND POPS MAY EVENTUALLY NEED TO BE RAISED.

EXTENDED...TUESDAY THROUGH SATURDAY
12Z ECMWF/GFS REMAIN IN GOOD AGREEMENT WITH THE OVERALL FLOW
REGIME...WITH THE UPPER CYCLONE ANCHORED ACROSS CANADA AND THE BROAD
CYCLONIC FLOW PERSISTING ACROSS OUR REGION. BIG PROBLEM IS THE
TIMING OF INDIVIDUAL WAVES IN THE FLOW...WHICH PROVES ALMOST NEXT TO
IMPOSSIBLE THIS MANY DAYS AHEAD OF TIME. HAVE STUCK FAIRLY CLOSE TO
MEX NUMBERS...WHICH BASICALLY MAINTAINS CHANCE POPS FOR MOST OF
THE EXTENDED PERIOD. GOOD CHANCE THAT WILL GET A SIGNIFICANT
THUNDERSTORM COMPLEX OR TWO SOMETIME NEXT WEEK AND LATER SHIFTS WILL
BE ABLE TO FINE TUNE/ADJUST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  93  70  91 /  40  20  10  20
FSM   73  93  69  92 /  20  20  10  20
MLC   73  90  69  90 /  20  40  20  20
BVO   68  93  65  92 /  30  20  10  20
FYV   67  89  62  88 /  20  20  10  20
BYV   66  88  64  88 /  20  10  10  20
MKO   72  92  67  91 /  30  20  10  20
MIO   67  92  65  91 /  20  10  10  20
F10   72  91  68  90 /  30  30  10  20
HHW   73  90  71  89 /  20  40  30  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...14
LONG TERM....18
Hazardous weather outlook, Jul 25, 4:46 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT SAT JUL 25 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
438 PM CDT SAT JUL 25 2009

...A FEW STRONG STORMS POSSIBLE LATE THIS AFTERNOON AND EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...SOUTH OF A TULSA TO FORT SMITH LINE.
ONSET...ONGOING.

DANGEROUS HEAT.
RISK...LIMITED.
AREA...SOUTH OF I-40.
ONSET...ONGOING...ENDING AFTER 9 PM.

DISCUSSION...
SCATTERED THUNDERSTORMS ARE ONGOING ALONG AND SOUTH OF AN OUTFLOW
BOUNDARY THAT EXTENDED FROM NEAR BRISTOW OKLAHOMA TO NEAR FORT
SMITH ARKANSAS. THESE STORMS HAVE FORMED IN A HOT AND UNSTABLE
AIRMASS...WHICH COULD LEAD TO LOCAL DOWNBURST WINDS APPROACHING
SEVERE LIMITS. THIS THREAT SHOULD END AFTER SUNSET. ADDITIONAL
STORMS WILL BE POSSIBLE LATER THIS EVENING ALONG A WEAK COLD FRONT
WHICH WILL PUSH INTO NORTHEAST OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE EXISTING FRONT ACROSS THE REGION WILL BECOME STATIONARY...
CREATING A DIFFUSE BOUNDARY THAT COULD BECOME A FOCUS FOR
ADDITIONAL THUNDERSTORM ACTIVITY OVER THE NEXT SEVERAL DAYS. THE
CONTINUING NORTHWEST FLOW REGIME WILL KEEP A CHANCE FOR
THUNDERSTORMS IN THE FORECAST THROUGHOUT THE NEXT SEVEN DAYS.
TYPICALLY UNSTABLE SUMMER AIR ACROSS THE REGION COULD ALLOW FOR AN
ISOLATED SEVERE STORM AT ABOUT ANY TIME OR LOCATION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 25, 3:38 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
338 PM CDT SAT JUL 25 2009

OKZ073-252130-
PITTSBURG OK-
338 PM CDT SAT JUL 25 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL PITTSBURG

AT 338 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ALDERSON...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCALESTER...HARTSHORNE...
HAILEYVILLE...DOW...BACHE...ALDERSON AND KREBS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3484 9585 3501 9580 3499 9550 3474 9552
TIME...MOT...LOC 2038Z 282DEG 13KT 3490 9572
Special weather statement, Jul 25, 4:34 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT SAT JUL 25 2009

OKZ049-252200-
PUSHMATAHA OK-
434 PM CDT SAT JUL 25 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL PUSHMATAHA

AT 434 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF NASHOBA...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SNOW...NASHOBA AND STANLEY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3435 9517 3434 9544 3458 9548 3461 9523
TIME...MOT...LOC 2134Z 352DEG 15KT 3448 9533
Special weather statement, Jul 25, 4:43 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT SAT JUL 25 2009

OKZ049-076-252215-
LE FLORE OK-PUSHMATAHA OK-
443 PM CDT SAT JUL 25 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN LE FLORE AND NORTHEASTERN PUSHMATAHA

AT 443 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 11 MILES NORTH OF HONOBIA TO 7 MILES EAST OF
HONOBIA TO BIG CEDAR...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...OCTAVIA...BIG CEDAR...MUSE
AND HONOBIA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3473 9499 3464 9484 3476 9462 3451 9448
      3451 9499
TIME...MOT...LOC 2143Z 349DEG 11KT 3469 9495 3456 9482
          3467 9466
Special weather statement, Jul 25, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT SAT JUL 25 2009

OKZ076-252245-
LE FLORE OK-
521 PM CDT SAT JUL 25 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL LE FLORE

AT 521 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LE
FLORE COUNTY BETWEEN HODGEN AND WHITESBORO...MOVING SOUTHEAST AT 20
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...WITH
THE STRONG WINDS EXTENDING BEYOND THE AREA OF HEAVIEST RAINS.

LAT...LON 3477 9459 3464 9469 3472 9484 3484 9477
TIME...MOT...LOC 2221Z 313DEG 18KT 3473 9472

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 3:38 PM CDTSpecial Weather StatementTSAPittsburg52 min
Jul 25, 4:34 PM CDTSpecial Weather StatementTSAPushmataha26 min
Jul 25, 4:43 PM CDTSpecial Weather StatementTSALeFlore32 min
Jul 25, 5:26 PM CDTSpecial Weather StatementTSAPushmataha34 min
Jul 25, 6:10 PM CDTSpecial Weather StatementTSAPushmataha35 min

Nearby

Special Weather Statements in Oklahoma, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.